Alert archive / Oklahoma / River Flood Warnings in 2018
River Flood Warning 34, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Sep 21, 2018, 9:47 PM CDT for Creek County, Oklahoma. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2018, 9:47 PM CDT (02:47 UTC)
- Expired
- Sep 22, 2018, 1:33 PM CDT
- In force
- 16 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Creek County, OK
The radar
The Tulsa radar (KINX), 48 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Polecat Creek near Sapulpa (SPCO2).
- Action stage
- 21 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07165508, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
684 WGUS44 KTSA 220247 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 947 PM CDT Fri Sep 21 2018 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Polecat Creek near Sapulpa affecting Creek County. OKC037-221047- /O.NEW.KTSA.FL.W.0034.180922T0247Z-180922T1833Z/ /SPCO2.1.ER.000000T0000Z.180922T0600Z.180922T1233Z.NO/ 947 PM CDT Fri Sep 21 2018 The National Weather Service in Tulsa has issued a * Flood Warning for The Polecat Creek near Sapulpa * until Saturday afternoon, or until the warning is cancelled. * At 7:00 PM Friday, the stage was estimated at 13.1 feet. * Flood stage is 21.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise to 22.0 feet Saturday morning before dawn. The river is expected to fall below flood stage by late Saturday morning. * Impact...At 22.0 feet, minor flooding of pasturelands and oil fields occurs. && LAT...LON 3606 9599 3599 9598 3592 9614 3600 9615 $$
2 follow-up statements
749 WGUS84 KTSA 220808 FLSTSA Flood Statement National Weather Service Tulsa OK 308 AM CDT Sat Sep 22 2018 ...The Flood Warning continues for the following rivers in Oklahoma... Polecat Creek near Sapulpa affecting Creek County. OKC037-221608- /O.EXT.KTSA.FL.W.0034.000000T0000Z-180922T1900Z/ /SPCO2.1.ER.000000T0000Z.180922T1200Z.180922T1300Z.NO/ 308 AM CDT Sat Sep 22 2018 ...Flood Warning extended until this afternoon... The Flood Warning continues for The Polecat Creek near Sapulpa. * until this afternoon, or until the warning is cancelled. * Flood stage is 21.0 feet. * Forecast...The river is forecast to have a crest near 22.3 feet this morning before falling below flood stage by early Saturday afternoon. * Impact...At 22.0 feet, minor flooding of pasturelands and oil fields occurs. && LAT...LON 3606 9599 3599 9598 3592 9614 3600 9615 $$
347 WGUS84 KTSA 221332 FLSTSA Flood Statement National Weather Service Tulsa OK 832 AM CDT Sat Sep 22 2018 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Polecat Creek near Sapulpa affecting Creek County. OKC037-221402- /O.CAN.KTSA.FL.W.0034.000000T0000Z-180922T1900Z/ /SPCO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 832 AM CDT Sat Sep 22 2018 The Flood Warning is cancelled for The Polecat Creek near Sapulpa. * Flood stage is 21.0 feet. * Forecast...The river is forecast below flood stage with a maximum value of 9.4 feet this afternoon. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Sep 21, 9:45 PM CDT, 2 minutes earlier.
Area forecast discussion, Sep 21, 9:45 PM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
945 PM CDT Fri Sep 21 2018
.DISCUSSION...
Areas of moderate to heavy rain continue, and as anticipated have
become increasingly focused on southeast OK. Push of drier air in
wake of cold front will alleviate the threat of additional heavy
rain over much of northeast OK, where mid-upper 50s dew points
currently observed. While periods of light rainfall remain
possible overnight, any contribution to additional flooding
problems should be minimal at best and will thus drop the northern
row of OK counties from the watch. Will leave NW AR in the watch
for now as short range guidance hints at some heavier rainfall
pivoting back north into that area.
Farther south deep tropical moisture will remain in place with a
wave developing along the frontal boundary across north Texas
serving to enhance moisture transport into SE OK, with additional
heavy or excessive rainfall possible into Saturday. No other
significant chances will be made to the forecast aside from
changes to the watch and adjustment to POP forecast for NE OK.
&&
.PREV DISCUSSION... /Issued 609 PM CDT Fri Sep 21 2018/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Large area of rain continues to impact all TAF sites, resulting in
MFVR/IFR cigs and vsbys at times. Conditions will slowly improve
later in the TAF period from northwest to southeast, with MVFR
lifting to VFR categories to prevail across the NE OK sites for
most of the second half of the TAF period.
PREV DISCUSSION... /Issued 341 PM CDT Fri Sep 21 2018/
DISCUSSION...
The heavy rain/flood threat over the next 24 hours will be the
main forecast concern today.
A squeeze play of sorts is occurring over our area today. A cold
front is advancing south into the region, while to the south a
pseudo-warm front lies from the Red River valley northeast toward
Fort Smith. In between these boundaries, there is diffluent flow
aloft within a deformation zone that extends northeast of an upper
low at the basal portion of a southern stream trough. The
environment is characterized to be tropical, with PW values near
or exceeding 2 inches. This tropical plume of moisture also
contains the remnants of TD 19 from the eastern Pacific.
Where the heavier rains have been able to focus along slow moving
or nearly stationary bands, some very impressive rainfall totals
have been observed. The Fittstown Mesonet station in south central
Oklahoma has picked up nearly a foot of rain today, while a fairly
steady north-south band of heavy rain showers dropped about 5 and
a quarter inches on Talihina. Another band of heavy rain set up
across the southern portion of the Tulsa metro area down near
Bixby where some flooding has been reported.
The hi-res guidance suggests that as the cold front, which is
ushering in much drier air, continues south, the axis of heavier
rain potential will also shift south by tonight, setting up closer
to the I-40 corridor from east central and southeast OK into west
central AR. As has been observed thus far, there will be pockets
of very heavy rainfall where bands set up within the broader zone
of ascent. Very localized amounts from 6 to 10 inches are
possible. The going flash flood watch will be maintained as is,
but some shaving of the watch from north to south will likely be
needed as the cold front pushes south. The heavy rain threat will
continue to shift south and east thru the day on Saturday, with
the threat ending by Sunday morning.
A more amplified flow pattern is forecast next week, which is
expected to bring at least a pair of cold fronts thru the region.
This is a sign that the transition of seasons has begun. The first
cold front will slide thru Tuesday night, with some chance for
showers and storms with it. Another front is expected toward the
end of the week, though this front looks rather weak.
Lacy
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 60 73 60 79 / 80 30 10 20
FSM 66 68 63 76 / 100 90 40 50
MLC 64 68 62 76 / 100 90 50 40
BVO 57 76 56 79 / 40 10 10 10
FYV 60 67 58 74 / 100 80 20 40
BYV 59 66 58 74 / 90 80 20 40
MKO 62 69 61 77 / 100 80 30 30
MIO 59 73 57 78 / 50 20 10 20
F10 62 70 61 76 / 100 70 30 30
HHW 70 72 65 77 / 90 90 60 60
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Sunday morning for OKZ049-053-065>076.
AR...Flash Flood Watch through Sunday morning for ARZ001-002-010-011-
019-020-029.
&&
SHORT TERM...14Hazardous weather outlook, Sep 21, 4:55 PM CDT, 4 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 455 PM CDT Fri Sep 21 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 455 PM CDT Fri Sep 21 2018 ...HEAVY RAINFALL LIKELY THROUGH SATURDAY NIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. FLASH FLOOD. RISK...Elevated. AREA...Mainly Southeast of Interstate 44. ONSET...Ongoing. HEAVY RAIN. RISK...Significant. AREA...Mainly Southeast of Interstate 44. ONSET...Ongoing. AREA AT GREATEST RISK...Along and South of Interstate 40. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...Western Arkansas and Southeast Oklahoma. ONSET... . SIGNIFICANT WINDS. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Ongoing. DISCUSSION... Widespread heavy rainfall is expected across the region through tonight with the greater potential for excessive rainfall becoming more focused along and south of Interstate 40 through the evening. This heavy rainfall will likely result in some flash flooding and a Flash Flood Watch remains in effect for much of Eastern Oklahoma and all of Northwest Arkansas. Widespread rain showers along with isolated thunderstorms will continue across Eastern Oklahoma and Northwest Arkansas as a cold front makes its way into the region and interacts with tropical moisture in place. Rain will decrease through the evening across northeast Oklahoma as the cold front ushers in drier air. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Thunderstorm Potential...Heavy Rain Potential. SUNDAY...No Hazards. MONDAY through THURSDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Widespread showers and thunderstorms will continue across much of eastern Oklahoma and northwestern Arkansas through Saturday night as the cold front slowly pushes south. Heavy rainfall will continue through Saturday night and into Sunday morning. An axis of three to six inch storm-total rainfall amounts is expected across southeastern Oklahoma and west central Arkansas through Sunday morning, with one to three inches possible across northeastern Oklahoma and northwest Arkansas. Locally heavier amounts are likely across southeastern Oklahoma. Flash flooding will be possible into Sunday morning, and minor to moderate mainstem river flooding is possible depending on where the heaviest rainfall occurs. An active weather pattern will continue across eastern Oklahoma and northwest Arkansas into late next week. Moist and unstable air will remain over the area, and a couple cold fronts are expected to move into the area on Tuesday and again on Thursday. Thunderstorms will be possible each day from Sunday through Thursday but organized severe weather is not expected at this time during this period. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:33 PM CDT | Areal Flood Advisory | TSA | Latimer, LeFlore, Pushmataha | 4 hr |
| Sep 21, 7:35 PM CDT | Areal Flood Advisory | TSA | Haskell, McIntosh, Okmulgee, Pittsburg | 4 hr |
| Sep 21, 7:52 PM CDT | Areal Flood Warning | TSA | Creek, Muskogee, Okmulgee, Tulsa, Wagoner | 12 hr |
| Sep 21, 10:01 PM CDT | Areal Flood Advisory | TSA | Choctaw, Pushmataha | 4 hr |
| Sep 21, 11:30 PM CDT | Areal Flood Advisory | TSA | Latimer, LeFlore, Pushmataha | 6 hr |
| Sep 21, 11:32 PM CDT | Areal Flood Advisory | TSA | Haskell, McIntosh, Okmulgee, Pittsburg | 6 hr |
Nearby
River Flood Warnings in Oklahoma, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.